Can you overdose on methadone
Asked: 2017-12-06 19:32:52
One of the kids in my class is on methadone for pain management after a life-threatening accident... or so he says. Lately, the almost black circles underneath his eyes have been worse every day that I see him. It makes me think the potential of him overdosing on methadone.
Answered: 2017-12-23 21:28:21
Its certainly possible, it very much depends on a number of factors, like your height, weight, how long youve been using, etc. But its less likely than other drugs, such as heroin. Methadone lasts a lot longer, and its generally considered safer, but then no drug is really safe, particularly if youre using it illegally, not on prescription.
Answered: 2017-12-24 18:56:17
Your body can adapt to methadone and you can build a tolerance for it, which may lead to you taking too much. Also, if you are abusing the drug, you may take too much, particularly if youre seeking the same kind of high as other opiates give, as methadone doesnt have the same effect. If you think you have developed a problematic dependency on methadone, then its worth href="www.findrehabcenters.org"
so you can plan to come off it.
Answered: 2017-12-23 14:52:04
If youre using methadone to come off heroin, or in a long-term maintenance program, then its highly unlikely that youll overdose. If you are getting it illicitly, then you may take too much, but it is harder than other opiates to overdose on.
Answered: 2017-12-10 13:31:57
Its certainly less common than with other opioids but its not impossible. From a study that looked at methadone only deaths, it was found that href="https://jcp.bmj.com/content/53/4/277">45% 25 of those who died also showed signs of bronchopneumonia, so its clear that respiratory problems have a significant contributory factor in overdose. Methadone deaths are also known to be slower, so look out for troubled breathing or pinpoint pupils. Naxolone will reverse it, but medical help is still required.
Answered: 2017-12-07 01:40:59
I dont think he could overdose on methadone, unless he is doing absurd amounts of it.
Answered: 2017-12-08 18:37:25